MAUDE Adverse Event Report: MICROVENTION, INC. AZUR CX 18D-LONGER; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICROVENTION, INC. AZUR CX 18D-LONGER; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 45-780308-L
Medical Device Problem Codes Loose or Intermittent Connection (1371); Difficult to Advance (2920); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was stated to be available for return to the manufacturer for evaluation but has not yet been returned.The alleged product issue could not be confirmed.If the device is received at a later date, an investigation will be performed and a supplemental mdr will be submitted.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with the use of the device.
 
Event or Problem Description
As reported, during coil embolization of a branch of the right external carotid artery feeding an oropharyngeal tumor in the interventional radiology room, medical team members introduced the embolization coil into the microcatheter.A premature fragmentation of the coil support was then observed, manifested by a separation of the support wire into three distinct branches before any deployment or release of the device.This abnormal disintegration, which occurred when the coil was only inserted and not yet deployed, prevented the normal progress of the procedure.The coil was removed and use of another.No clinical consequences for the patient.
 
Additional Manufacturer Narrative
Based on clarifying incident information received from the reporter, there was no coil detachment malfunction.The leadwires of the delivery pusher became loose however, remained attached.Therefore, microvention no longer considers this event a reportable malfunction event.
 
Event or Problem Description
Additional clarifying information was received which indicated that the coil did not prematurely detach or migrate from the delivery pusher however, the leadwires of the delivery pusher became loose at the proximal end while remaining attached to the delivery pusher."as the coil was pushed into the microcatheter, the staff felt the support wire come loose, preventing the coil from advancing.The coil was removed and use of another.No clinical consequences for the patient".

Brand Name
AZUR CX 18D-LONGER
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key22172919
Report Number2032493-2025-90241
Device Sequence Number18492106
Product Code KRD
UDI-Device Identifier00816777024398
UDI-Public(01)00816777024398(11)231125(17)281031(10)0000468327
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K12384
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 07/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number45-780308-L
Device Lot Number0000468327
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2025
Supplement Date Received by Manufacturer07/08/2025
Initial Report FDA Received Date06/09/2025
Supplement Report FDA Received Date07/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown